Alert archive / New York / Lake Effect Snow Advisories in 2008

Lake Effect Snow Advisory 4, NWS Buffalo, NY

January 23, 20084 counties in New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 23, 2008, 3:49 AM EST for 4 counties in New York. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2008, 3:49 AM EST (08:49 UTC)
Expired
Jan 23, 2008, 9:44 AM EST
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 230849
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 AM EST WED JAN 23 2008

...MORE LAKE SNOWS...

.AFTER A TEMPORARY DISRUPTION DUE TO THE PASSAGE OF A COLD FRONT
TUESDAY EVENING...THE LAKE EFFECT MACHINE WILL TURN ON AGAIN TODAY
AS A WESTERLY FLOW OF VERY COLD AIR PASSES ACROSS THE OPEN LAKES.
THE SNOWS SHOULD NOT BE AS INTENSE AS IN THE MOST RECENT EVENT
OVER THE WEEKEND...BUT SIGNIFICANT ACCUMULATIONS ARE STILL
EXPECTED...ESPECIALLY OVER THE SNOWBELTS EAST OF LAKE ONTARIO.

OFF LAKE ERIE...LAKE EFFECT SNOWS WILL CONTINUE TO REGENERATE THIS
MORNING ACROSS CENTRAL AND SOUTHERN ERIE AND WYOMING COUNTIES AND
SLOWLY MIGRATE SOUTHWARD DURING THE DAY INTO THE NORTHERN
PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES. WIND SHEAR WILL
INCREASE LATER TODAY AND WEAKEN THE ACTIVITY BY EVENING.
ACCUMULATIONS MAY REACH 3 TO 6 INCHES WHERE BANDS PERSIST THE LONGEST.

OFF LAKE ONTARIO...LAKE SNOWS OVER JEFFERSON COUNTY EARLY THIS
MORNING WILL SETTLE SOUTH AND INTENSIFY DURING THE
MORNING...FOCUSING ON NORTHERN OSWEGO...SOUTHERN JEFFERSON AND
MUCH OF LEWIS COUNTY. A SINGLE INTENSE BAND SHOULD PREVAIL FOR
SEVERAL HOURS BEFORE IT SHIFTS SOUTH ACROSS OSWEGO COUNTY EARLY
THIS EVENING AND WEAKENS. SNOW WILL FALL AT 1 TO 3 INCHES PER HOUR
WITHIN THE BAND WITH TOTAL ACCUMULATIONS REACHING 6 TO 12 INCHES
WITH ISOLATED HIGHER AMOUNTS WHERE THE BAND PERSISTS...MOST LIKELY
ON THE TUG HILL.

NYZ012-085-231700-
/O.CAN.KBUF.LB.Y.0001.000000T0000Z-080123T1700Z/
/O.NEW.KBUF.LE.Y.0004.080123T0849Z-080123T2300Z/
WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE
349 AM EST WED JAN 23 2008

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
THE LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY HAS BEEN
CANCELLED. 

LAKE EFFECT SNOWS WILL CONTINUE TO REGENERATE THIS
MORNING ACROSS CENTRAL AND SOUTHERN ERIE AND WYOMING COUNTIES AND
SLOWLY MIGRATE SOUTHWARD DURING THE DAY INTO THE NORTHERN
PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES BY MIDDAY. WIND SHEAR
WILL INCREASE LATER TODAY AND WEAKEN THE ACTIVITY BY EVENING.
ACCUMULATIONS MAY REACH 3 TO 6 INCHES WHERE BANDS PERSIST THE
LONGEST.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER
DETAILS OR UPDATES. YOU CAN ACCESS OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO.

$$

NYZ006>008-231700-
/O.CON.KBUF.LE.W.0003.000000T0000Z-080124T0200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
349 AM EST WED JAN 23 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

LAKE SNOWS OVER JEFFERSON COUNTY EARLY THIS
MORNING WILL SETTLE SOUTH AND INTENSIFY DURING THE
MORNING...FOCUSING ON NORTHERN OSWEGO...SOUTHERN JEFFERSON AND
MUCH OF LEWIS COUNTY. A SINGLE INTENSE BAND SHOULD PREVAIL FOR
SEVERAL HOURS BEFORE IT SHIFTS SOUTH ACROSS OSWEGO COUNTY EARLY
THIS EVENING AND WEAKENS. SNOW WILL FALL AT 1 TO 3 INCHES PER HOUR
WITHIN THE BAND WITH TOTAL ACCUMULATIONS REACHING 6 TO 12 INCHES
WITH ISOLATED HIGHER AMOUNTS WHERE THE BAND PERSISTS...MOST LIKELY ON
THE TUG HILL.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER
DETAILS OR UPDATES. YOU CAN ACCESS OUR WEBSITE AT
WWW.WEATHER.GOV/BUFFALO. 

$$

NYZ019-020-231700-
/O.NEW.KBUF.LE.Y.0004.080123T0849Z-080123T2300Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
349 AM EST WED JAN 23 2008

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

LAKE EFFECT SNOWS WILL CONTINUE TO REGENERATE THIS
MORNING ACROSS CENTRAL AND SOUTHERN ERIE AND WYOMING COUNTIES AND
SLOWLY MIGRATE SOUTHWARD DURING THE DAY INTO THE NORTHERN
PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES BY MIDDAY. WIND SHEAR
WILL INCREASE LATER TODAY AND WEAKEN THE ACTIVITY BY EVENING.
ACCUMULATIONS MAY REACH 3 TO 6 INCHES WHERE BANDS PERSIST THE
LONGEST.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER
DETAILS OR UPDATES. YOU CAN ACCESS OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO.


$$

SFM
1 follow-up statement
000 
WWUS41 KBUF 231444
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
944 AM EST WED JAN 23 2008

...HEAVY LAKE EFFECT SNOW WILL CONTINUE EAST OF LAKES ERIE AND
ONTARIO THROUGH THIS EVENING...

.A WESTERLY FLOW OF VERY COLD AIR PASSING ACROSS THE OPEN WATERS
OF LAKES ERIE AND ONTARIO WILL CONTINUE TO PRODUCE LOCALLY HEAVY
SNOWFALL EAST OF THE LAKES THROUGH AT LEAST THIS EVENING.

OFF LAKE ERIE...LAKE EFFECT SNOWS HAVE BECOME VERY WELL ORGANIZED
AGAIN THIS MORNING ACROSS THE BOSTON HILLS EAST INTO WYOMING
COUNTY. THIS BAND OF HEAVY LAKE EFFECT SNOW IS EXPECTED TO DRIFT
SLOWLY SOUTH TODAY INTO PORTIONS OF NORTHERN AND WESTERN
CHAUTAUQUA COUNTY AND ALSO NORTHERN CATTARAUGUS COUNTY.

OFF LAKE ONTARIO...AN INTENSE BAND OF LAKE EFFECT SNOW CENTERED
ALONG THE OSWEGO AND JEFFERSON COUNTY BORDER EAST INTO THE CENTRAL
TUG HILL PLATEAU WILL MOVE SLOWLY SOUTH THROUGH THE TUG HILL AND
OSWEGO COUNTY TODAY THEN SETTLE ALONG THE SOUTH SHORE OF THE LAKE
TONIGHT.

NYZ012-019-020-085-232245-
/O.UPG.KBUF.LE.Y.0004.000000T0000Z-080123T2300Z/
/O.EXA.KBUF.LE.W.0003.000000T0000Z-080124T0200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
944 AM EST WED JAN 23 2008

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.
THIS UPGRADES THE LAKE EFFECT SNOW ADVISORY WHICH WAS PREVIOUSLY
IN EFFECT.

A WELL ORGANIZED BAND OF LAKE EFFECT SNOW STRETCHING FROM THE
BOSTON HILLS EAST INTO WYOMING COUNTY WILL SETTLE SLOWLY SOUTH
ACROSS THE CATTARAUGUS CREEK AND INTO NORTHERN AND WESTERN
SECTIONS OF CHAUTAUQUA COUNTY AS WELL AS NORTHERN CATTARAUGUS
COUNTY TODAY. 

SNOWFALL RATES OF UP TO 2 INCHES PER HOUR ARE LIKELY
WITHIN THIS BAND. TOTAL ACCUMULATIONS BY LATER THIS EVENING OF
AROUND A FOOT ARE LIKELY IN THE MOST PERSISTENT BANDS. THE
HEAVIEST ACCUMULATIONS ARE EXPECTED FROM THE BOSTON HILLS INTO
THE HILLS OF WYOMING COUNTY...AND ALSO THE HIGHER TERRAIN FROM
PERRYSBURG TO SOUTH DAYTON.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-232245-
/O.CON.KBUF.LE.W.0003.000000T0000Z-080124T0200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
944 AM EST WED JAN 23 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

AN INTENSE BAND OF LAKE EFFECT SNOW OVER NORTHERN OSWEGO COUNTY
AND EXTREME SOUTHERN JEFFERSON COUNTY EAST INTO THE CENTRAL TUG
HILL OF LEWIS COUNTY WILL CONTINUE TO DRIFT SLOWLY SOUTH TODAY
THROUGH THE SOUTHERN PORTION OF THE TUG HILL PLATEAU AND OSWEGO
COUNTY. SNOWFALL RATES OF 3 TO 4 INCHES PER HOUR ARE LIKELY
WITHIN THIS BAND. TOTAL ACCUMULATIONS BY LATER THIS EVENING WILL
RANGE FROM 8 TO 12 INCHES IN PERSISTENT BANDS...WITH UP TO 2 FEET
POSSIBLE ACROSS THE TUG HILL PLATEAU.

DRIVING CONDITIONS WILL BE EXTREMELY DIFFICULT TODAY ACROSS THE
EASTERN LAKE ONTARIO REGION. BE PREPARED FOR NEAR ZERO VISIBILITY
AND LARGE AMOUNTS OF SNOW ON AREA ROADS. TRAVEL ON INTERSTATE 81
BETWEEN PARISH AND MANNSVILLE MAY BECOME NEARLY IMPOSSIBLE AT
TIMES.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER
DETAILS OR UPDATES. YOU CAN ACCESS OUR WEBSITE AT
WWW.WEATHER.GOV/BUFFALO.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 23, 3:12 AM EST, 37 minutes earlier.

Area forecast discussion, Jan 23, 3:12 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
312 AM EST WED JAN 23 2008

.SYNOPSIS...
DEEP WINTER COLD AND OCCASIONAL LAKE SNOWS WILL CONTINUE ACROSS
WESTERN AND CENTRAL NEW YORK TODAY AND TONIGHT. THE FLOW WILL BE
MAINLY WESTERLY TODAY SO THE SNOWS WILL FOCUS ON THE TUG HILL OFF
ONTARIO AND SKI COUNTRY OFF LAKE ERIE...WITH THE ONTARIO ACTIVITY
HEAVIEST. THE FLOW WILL BECOME DISRUPTED ON THURSDAY AS A WEAK
LOW PASSES TO OUR SOUTH WITH GENERAL SNOW SHOWER ACTIVITY. HIGH
PRESSURE WILL THEN BUILD EAST ACROSS THE REGION ON FRIDAY AND
PROVIDE FOR SOME SUNSHINE. A MAJOR PATTERN CHANGE WILL THEN BEGIN
ON SATURDAY WITH A SOUTHWEST FLOW OF MILDER AIR. ABOVE NORMAL
TEMPERATURES SHOULD THEN PREVAIL FROM SUNDAY ON THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LAKE EFFECT WILL BE THE STORY AGAIN TODAY...ITS PLACEMENT AND
INTENSITY. WE ARE PLENTY COLD ENOUGH IN THE WAKE OF THE SHARP
FRONTAL PASSAGE MONDAY EVENING AND LAKES REMAIN WIDE OPEN. A
RATHER STRONG ONTARIO BAND HAS BEEN SHOVED NORTH TEMPORARILY INTO
SRN JEFF COUNTY AND WEAKENED AS OF 08Z DUE TO INCREASING
SHEAR...BUT TROF APPROACHING FROM SRN ONTARIO SHOULD VEER WINDS AT
LOWER LEVELS AGAIN AND REDUCE THE SHEAR...ALLOWING BAND TO
STRENGTHEN AGAIN NEAR DAYBREAK CLOSE TO THE JEFF-OSW CTY
LINE...RIGHT ON ACROSS THE TUG HILL. IT SHOULD MOVE
LITTLE...PERHAPS OSCILLATING A FEW MILES...FROM 14Z UNTIL LATE
AFTERNOON...SO LOCAL ACCUMS WILL EASILY EXCEED A FOOT WHERE IT
PERSISTS. CURRENT WARNING FLAGS LOOK FINE THERE.

ERIE A BIT MORE COMPLICATED. CONSIDERABLE SHEAR EXISTS AS OF 08Z
WITH LONG PT AND DKK SSW AT SFC WHILE WESTERLY JUST ALOFT. BUF
STILL WESTERLY. SATELLITE SHOWS PLENTY OF CLOUD DEVELOPING OVER
THE LAKE BUT JUST FLURRIES SO FAR. AS ON ONTARIO..TROF ON OUR
DOORSTEP STILL LOOKS TO LINE UP THE WINDS BETTER AS IT REACHES THE
AREA SO MORE ORGANIZED ACTIVITY SHOULD BREAK OUT BY DAYBREAK JUST
S OF BUF...THEN SETTLE SLOWLY SOUTH DURING THE DAY...WINDING UP
ACROSS FAR SRN ERIE/WYOMING AND NRN CHAUT/CATT COS. MODELS NOT
SHOWING MUCH QPF WITH THIS BUT FEEL THERE IS ENOUGH OF A RISK FOR
AT LEAST ADVIS (3-6) LEVEL SNOW ON THE RIDGES SO WILL HOIST
ADVISORY UNTIL 6 PM FOR THOSE AREAS. WILL MAKE IT A LK EFF
ADVISORY AND REMOVE THE BLOWING SNOW ADVIS AS WINDS WILL NOT BE AS
STRONG AS TUESDAYS.

ELSEWHERE...WILL GO WITH CHC SNOW SHOWERS AND PLENTY OF CLOUD AS
WEAKENING SHORT WAVE/TROF DRIFTS INTO THE AREA AND HANGS OUT.
TEMPS WILL ONLY RISE A FEW DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LAKE SNOWS WILL BE ONGOING OFF ONTARIO AT THE START OF THIS
PERIOD ACROSS THE TUG HILL...BUT DROPPING SLOWLY SOUTH. ANOTHER
BOUNDARY/ARCTIC FRONT DROPS ACROSS THE LAKE LATER IN EVENING AND
FOCUSES BAND ALONG IT...SO SOME CONCERN OVER REMNANTS OF IT MOVING
ONSHORE ALL ALONG SOUTH SHORE OF THE LAKE BACK THROUGH ROCH TO
NIAGARA. WINDS BECOME QUITE LIGHT LATER AT NIGHT AS WEAK SFC LOW
MOVES ACROSS OHIO AND TWD PA...DISRUPTING THE LK EFFECT. WILL
CARRY LIKELY POPS AND 1-3 ACCUMS ACROSS THESE AREAS. WILL ALLOW
WARNING E OF THE LAKE TO EXPIRE ON SCHED AT 9 PM.

ERIE ACTIVITY WILL GET DISRUPTED SOONER...THIS EVENING WITH INCR
SHEAR AS SFC WINDS TURN N AND EVEN NE AHEAD OF WEAK LOW. WILL
CARRY LIKELY POPS AND A BIT OF ACCUM...MAINLY CHAUT CO. WILL HAVE
TO KEEP AN EYE ALONG THE LAKESHORE FOR ANY ENHANCEMENT DKK TO ERI
AREA.

THURS WILL BE A COLD MOSTLY CLOUDY DAY WITH A BIT OF LIGHT SNOW OR
SNOW SHOWERS EVERYWHERE AS WEAK LOW PASSES BY TO OUR SOUTH. LK EFF
WILL BE DISRUPTED ALTHOUGH WILL TEND TO REDEVELOP SE OF LAKES LATE IN
DAY AND CONTINUE THURS NT AS FLOW TURNS MORE NW. LOOKS COLD BUT
NOT QUITE AS COLD AS PREV RUNS (-18C AT 850 RATHER THAN
-23C)...LOW 20S AT BEST. NORTH COUNTRY MAY CLEAR OUT THURS NT WITH
SUB ZERO TEMPS.

STRONGER RIDGE BEGINS TO BUILD IN FROM WEST ON FRIDAY...QUITE DRY
SO ANY LK EFF SHOULD BE RESTRICTED TO SE OF LK ONTARIO AND DYING
OUT. STILL FAIRLY COLD BUT THE MODERATION SHOULD START FRI NT WITH
FLOW TURNING SOUTHERLY. WILL HOLD OFF ANY SNOW TILL 12Z SAT WITH
NEXT SYSTEM.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A LESS AMPLIFIED ZONAL FLOW IS FORECAST TO SET UP OVER THE NATION
THROUGH THE WEEKEND AND INTO TUESDAY. THE ZONAL FLOW WILL BE
ACCOMPANIED BY MODERATING TEMPERATURES BEGINNING SATURDAY.

WARM FRONT LIFTING ACROSS THE EASTERN STATES ON SUNDAY WILL BRING
MIXED PRECIP EARLY IN THE DAY...THEN WARMER AIR ALOFT /850MB TEMPS
RISING TO +4C TO +6C/ WILL CHANGE THE DOMINANT PRECIP TYPE TO RAIN
FOR MONDAY AND TUESDAY.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A BAND OF LAKE EFFECT SNOW EAST OF LAKE ONTARIO IS EXPECTED TO MOVE
NORTH TONIGHT FROM NORTHERN OSWEGO COUNTY AND SHLD GET UP TWD THE
KART TAF SITE ARND 09Z-10Z AND IS EXPECTED TO LOWER CONDITIONS TO
THE MVFR TO IFR RANGE THROUGH ARND 14Z AND THEN IT IS EXPECTED TO
MOVE BACK SOUTH AS THE WINDS BECOME MORE WESTERLY WITH THE MAIN
FOCUS FOR THE ACTIVITY ACROSS THE TUG HILL REGION AND SOUTHERN
JEFFERSON COUNTY DURG THE AFTERNOON AND THEN IT SHLD MOVE SOUTH
QUICKLY AFTER ARND 22Z AND WEAKEN QUICKLY. IN THE INTENSE PART OF
THE BAND SOUTH OF ART CONDITIONS WILL BE IN THE LIFR TO VLIFR RANGE
ESPCLY FRM 20Z-24Z.

OFF LAKE ERIE THE LAKE EFFECT SHLD BE LESS INTENSE AS THE CAP IS
MUCH LOWER ARND 4 THSD FT AND THE LIFT IN THE MOIST LOWER LYR IS
LACKING. THE LAKE EFFECT IS EXPECTED TO RAMIN SOUTH OF THE KBUF TAF
SITE AND AT WORST SOME MVFR CIGS ARE EXPECTED AT TIMES TIL 00Z.
CONDITIONS AT IAG AND ROC ARE EXPECTED TO BE MAINLY VFR WITH SOME
MVFR CIGS PSBL DURG THE AFTERNOON AT IAG AND TWD THE END OF THE TAF
PERIOD AT KROC AS A TROUGH DROPS SOUTH FRM LK ONTARIO NEAR THE END
OF THE TAF PERIOD. AT JHW MVFR CONDITIONS ARE EXPECTED THROUGH MOST
OF THE TAF PERIOD.

LOOKING FARTHER OUT...ANOTHER COLD FRONT IS FORECAST TO DROP SOUTH
ACROSS NEW YORK STATE WEDNESDAY NIGHT. A BURST OF SNOW MAY ACCOMPANY
THIS FRONT. A REINFORCING SHOT OF ARCTIC AIR WILL FOLLOW THE FRONT
AND SET UP MORE LAKES SNOWS WEDNESDAY NIGHT AND THURSDAY WITH A
PREVAILING NORTHWEST FLOW. HIGH PRESSURE RIDGING NORTH FROM THE OHIO
VALLEY SHOULD BRING A RETURN TO MAINLY VFR CONDITIONS FRIDAY.
MOISTURE SURGING AHEAD OF ANOTHER COLD FRONT WILL BRING A CHANCE OF
MORE SNOW FRIDAY NIGHT AND SATURDAY.

&&

.MARINE...
LOW PRESSURE WILL MOVE EAST OF THE LAKES BY THIS MORNING, AND ALLOW
THE WINDS TO SUBSIDE...HOWEVER WINDS WILL BE BRISK ENOUGH FOR SMALL
CRAFT ADVISORIES TO REMAIN THROUGH THIS EVENING.

A COLD FRONT IS FORECAST TO DROP SOUTH ACROSS THE LAKES WEDNESDAY
NIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST AND MAY BE STRONG
ENOUGH AGAIN ON THURSDAY FOR ADVISORIES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 9 PM EST THIS EVENING FOR
     NYZ006>008.
     LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
     NYZ012-019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
         LOZ042>045.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...SFM
LONG TERM...WCH
AVIATION...JJP
MARINE...WCH
Hazardous weather outlook, Jan 22, 7:44 PM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
744 PM EST TUE JAN 22 2008

NYZ001>005-010-011-013-014-019>021-240045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
744 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-240045-
WYOMING-SOUTHERN ERIE-
744 PM EST TUE JAN 22 2008

...LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-240045-
OSWEGO-JEFFERSON-LEWIS-
744 PM EST TUE JAN 22 2008

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-240045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
744 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-240045-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
744 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>044-062>064-240045-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
744 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-065-240045-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
744 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-240045-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
744 PM EST TUE JAN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

In the hours before

Special weather statement, Jan 22, 10:20 PM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1020 PM EST TUE JAN 22 2008

NYZ006-008-230530-
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
1020 PM EST TUE JAN 22 2008

A BAND OF SNOW OFF LAKE ONTARIO WILL CONTINUE ACROSS EXTREME
SOUTHERN OSWEGO COUNTY THROUGH MIDNIGHT AND THEN IT SHOULD BEGIN
TO MOVE SLOWLY NORTHWARD OVERNIGHT. SNOWFALL RATES OF A HALF TO AN
INCH AN HOUR ARE EXPECTED IN THE BAND THROUGH MIDNIGHT FROM
BETWEEN PARISH AND CENTRAL SQUARE WEST TO LAKE ONTARIO BETWEEN
OSWEGO AND HANNIBAL. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30
MPH WILL CREATE POOR VISIBILITIES IN BLOWING AND DRIFTING SNOW.
THE BACK EDGE OF THE SNOW ASSOCIATED WITH THE COLD FRONT SHOULD BE
SOUTH AND EAST OF LEWIS COUNTY BY 1045 PM.

JJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:23 PM ESTLake Effect Snow AdvisoryBUFCayuga, Chautauqua, Genesee, Monroe, Niagara, Orleans and 1 more24 hr

Nearby

Lake Effect Snow Advisories in New York, 2008Every lake effect snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.